Re: Is anybody else experincing this with hypo?
The ovarian cysts, lack of periods, and urinary infections may all be linked to your hypoT. The thyroid controls the functions of every bodily system, and its malfunction can therefore create symptoms in any of them as well.
Synthroid causes headaches in a fair number of users, especially early in treatment. If you think your headaches are connected to the Synthroid, you should ask to try another brand of T4.
The heart rate problem may be related to your body getting used to the sudden supply of T4 that it hasn't had for a long time. It isn't necessarily a dangerous sign that something is wrong with your heart. But if at any time you feel threatened by palpitations or a rapid heart beat, you should immediately go to the ER or call your doctor. Rest well-assured that it isn't likely to be a heart attack... but it shouldn't be ignored, either.
Doctors are notoriously bad about telling you about the side effects that T4 meds can cause in the beginning. Either they don't want to plant ideas in your head, or they're ignorant themselves about what the meds can do. (My opinion is the latter.)
The order of testing for nodules is generally sonogram, then FNA, then RAI uptake and scan. I think it's rare that MRIs or CT scans are ever done on the thyroid.
If you can, get a copy of Thyroid For Dummies by Dr. Alan Rubin. It explains the tests and treatments for all the thyroid diseases, and it may help you come to terms with all of this.
I completely understand about it being one thing after another. I'm at that point now myself.
Let us know how the biopsy turns out... and let us know if we can help further.
Last edited by midwest1; 09-02-2004 at 09:31 PM.
Reason: spelling... It's late here. duh